Alert archive / Nebraska / Areal Flood Advisories in 2021

Areal Flood Advisory 21, NWS Omaha, NE

June 22, 2021Boone County, Platte County, Nebraska

NWS Omaha, NE issued this areal flood advisory at Jun 22, 2021, 10:01 PM CDT for Boone County, Platte County, Nebraska. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 10:01 PM CDT (03:01 UTC)
Expired
Jun 23, 2021, 4:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Boone County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

347 
WGUS83 KOAX 230301
FLSOAX

Flood Advisory
National Weather Service Omaha/Valley NE
1001 PM CDT Tue Jun 22 2021

NEC011-141-230900-
/O.NEW.KOAX.FA.Y.0021.210623T0301Z-210623T0900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone NE-Platte NE-
1001 PM CDT Tue Jun 22 2021

The National Weather Service in Omaha/Valley has issued a

* Flood Advisory for...
  East Central Boone County in northeastern Nebraska...
  Northwestern Platte County in northeastern Nebraska...

* Until 400 AM CDT.

* At 1001 PM CDT, the public reported flooding in the advisory area. 
  Repeated heavy rains has led to water reported over some county 
  roads.

* Some locations that will experience flooding include...
  mainly rural areas of East Central Boone and Northwestern Platte 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4160 9785 4165 9787 4169 9784 4170 9780
      4168 9775 4165 9768 4162 9762 4156 9754
      4151 9746 4150 9749 4151 9758 4152 9766
      4153 9773 4157 9781

$$

Pearson

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:23 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 22, 6:23 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Tue Jun 22 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 333 PM CDT Tue Jun 22 2021

Tonight...

We still anticipate the chance for one or two strong storms this
afternoon/evening across portions of northeast Nebraska capable of
large hail and locally damaging wind.

The region remains under fast northwesterly flow both in the mid and
upper levels with the nose of a 300mb jet streak approaching
northeastern Nebraska this afternoon. In the mid-levels, CAMs
continue to indicate some moist advection spreading eastward this
afternoon. At the surface, a weak low continues to try to develop
across north-central Nebraska with a very subtle surface boundary
extending eastward across northeast Nebraska where we would
expect surface dewpoints to pool somewhat. We are really lacking
the moisture with current surface dewpoints only in the upper 50s
to low 60s in that region. We are also missing a plume of steep
mid-level lapse rates but with enough heating this afternoon, we
should be able to spawn a few strong storms before dark which
should drive southeastward before fizzling out once we lose the
daytime heating. These few storms could be capable of large hail
and locally damaging wind gusts.

Wednesday and Wednesday night...

Upper level heights will build overhead during the day with
temperatures on the rise across the region. High temperatures across
our far northern counties along the SD border may reach 100 with
highs in the 90s across much of the area. Convection is forecast to
develop over the High Plains Wednesday evening and spread
eastward into eastern Nebraska aided by a strengthening low-level
jet.

Thursday and Thursday night...

MCS activity aided by the nose of a veered nocturnal low-level jet
may still be rolling through the southeastern CWA by daybreak. This
could leave a few remnant boundaries across the area through the
day. The location of these will be key to potential for severe
storms Thursday afternoon as a series of mid-level shortwaves drift
east across the Missouri River Valley. A surface low over western
Kansas by afternoon is forecast to lift northeast into the
forecast area through the evening hours where storms should be
able to focus and quickly become severe. These would likely
continue into the evening hours as a veered 50+ kt low-level jet
kicks in.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a relatively cool/wet pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Jun 22 2021

Thunderstorms affecting the TAF sites through about 04z. And LLWS
04-13z with winds at 2000' from the southwest 40-45 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...DeWald
Hazardous weather outlook, Jun 22, 9:59 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
959 PM CDT Tue Jun 22 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-231700-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
959 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

A few isolated strong thunderstorms are possible the rest of
tonight. These storms should dissipate by midnight.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

On Wednesday night, a complex of thunderstorms may move into the
area from the west with a risk for strong wind gusts. Additional
strong to potentially severe thunderstorms may occur on Thursday
into Thursday night.

Other non-severe storms are possible from Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

In the hours before

Local storm report, Jun 22, 8:00 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             5 W MONROE              41.47N 97.70W
06/22/2021  E1.00 INCH       PLATTE             NE   TRAINED SPOTTER

&&

DEWALD
Local storm report, Jun 22, 8:04 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
804 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             3 W DUNCAN              41.40N 97.54W
06/22/2021  E1.50 INCH       PLATTE             NE   PUBLIC

            HAIL LASTED ABOUT 10 MINUTES.

&&

DEWALD
Special weather statement, Jun 22, 8:59 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
859 PM CDT Tue Jun 22 2021

NEZ065-078-230230-
Seward NE-Saline NE-
859 PM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 930 PM CDT...

At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver Crossing, or 13 miles southeast of York, moving southeast at
20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Friend around 910 PM CDT.
  Western around 925 PM CDT.

Other locations impacted by this storm include Swan Creek Reservoir
Number 2, Swanton, Goehner, Tobias, Swan Creek Wildlife Management
Area, Blue River State Recreation Area, 11 Miles West Of Wilber,
Cordova and Willard Meyer Recreation Area.

This includes Interstate 80 in Nebraska between mile markers 366 and
377.

LAT...LON 4035 9736 4053 9737 4087 9736 4089 9716
      4035 9692
TIME...MOT...LOC 0158Z 335DEG 54KT 4077 9737

DEE
Local storm report, Jun 22, 9:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     2 WSW MONROE            41.46N 97.64W
06/22/2021                   PLATTE             NE   EMERGENCY MNGR

            WIDESPREAD TREE DAMAGE. POWER LINES BLOWN
            DOWN. SHED DESTROYED. SEMI BLOWN OVER.

&&

DEWALD
Local storm report, Jun 22, 9:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
928 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 N UTICA               40.95N 97.35W
06/22/2021  E0.88 INCH       SEWARD             NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 9:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             3 W FRIEND              40.65N 97.35W
06/22/2021  E1.25 INCH       SALINE             NE   TRAINED SPOTTER

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:17 PM CDTSevere Thunderstorm WarningOAXPlatte28 min
Jun 22, 7:28 PM CDTSevere Thunderstorm WarningOAXPlatte19 min
Jun 22, 7:41 PM CDTSevere Thunderstorm WarningOAXPlatte15 min
Jun 22, 8:59 PM CDTSpecial Weather StatementOAXSaline31 min
Jun 22, 9:18 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline, Seward26 min

Nearby

Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.